Currently HAART and Seizure medication interactions
Apr 22, 2004
I am HIV poz since 1992 and currently on HAART include Tenofovir, Norvir, Reyataz, Emtriva and Fuzeon. Beside all these medications I am on Keppra 500mg bid. I suffer a first seizure in 2/03 and get on Dilantin and later was to Keppra changed due to my Hep C and my doctor make a lumber spine test, MRI with and without contrast, CTScann and EEG and all tests came normal and July, 03 the neurologist recommend to stop Keppra due to no any evidence. In August, 03 I get a 2nd seizure but not stronger than the 1st. seizure. No any seizure appear until March 29, 04 when I suffer my 3rd. seizure and get back on Keppra. During the 1st, 2nd and 3rd. seizures I never stop my HAART medications. Can you please clarify to me if any interractions with these medications can cause this kind a problems. I would appreciated you respond to this matter.
Response from Dr. Horwath
Seizures can result from many different causes. Your combination of medications is not known for causing seizures. You may want to speak to your doctor about looking for other causes. The tests you had would rule out some of the causes (CNS tumors, infections), but there may others, like metabolic disorders. Maybe you could discuss some further tests with your doctor.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sinus Infection Worried It Could Be HIV
- Testicular Pain After Giving Handjob Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- What Causes Vaginal Hemorrhaging And Shaking?
- What Stds Causes Penis Irritation?
- Are Lymph Node Swelling Ringing Ears Vision Change Signs Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.